Heavy Rain, Christian
- When
- August 7, 2:51 AM CST
- Where
- Christian County, 0.69 mi S of Highlandville
- Reported by
- Public
- Coordinates
- 36.920, -93.280
There was a rainfall report of 2.01 inches in 40 minutes from a home weather station.
Several rounds of thunderstorms affected the Missouri Ozarks region which produced wind damage and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Several rounds of thunderstorms affected the Missouri Ozarks region which produced wind damage and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 7, 2:24 AM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 324 AM CDT FRI AUG 7 2015 .SHORT TERM...(Today and Tonight) Issued at 0322 AM CDT FRI AUG 07 2015 Convection has developed over southwestern Missouri fueled by a shortwave aloft and modest low level jet/moisture transport. HRRR and RAP has good handle on this and pushes it southeast into south central Missouri shortly after 12Z and should weaken and dissipate through midday. After that, upper level high over the southern plains and southwest conus will expand northeast towards the Ozarks later today and tonight. This will be the beginning of warming temperatures. Expect mainly sunny skies by this afternoon which will aid in the rise. Expect warmest readings across southeast Kansas into southwest Missouri where highs will be in the lower to middle 90s, and just middle 80s over the eastern Ozarks. Heat index values will flirt with advisory criteria for a few hours this afternoon over southeast Kansas and southwest Missouri, but will hold off on any headlines. A warm and humid night is in store tonight with lows in the lower to middle 70s. .LONG TERM...(Saturday through Thursday) Issued at 0322 AM CDT FRI AUG 07 2015 Main forecast concern in this time frame is heat and heat index values for both Saturday and Sunday and the need for any heat related headlines. Upper ridge firmly in place across the Ozarks both days. The hottest days looks to be Sunday with heat index values in the 105 to 110 degree range. will likely need advisories area-wide Sunday and perhaps only the western half of the forecast area Saturday. Medium range models continue to advertise a shortwave breaking down the northern extent of the ridge Sunday night and Monday allowing for a frontal boundary to make into the area. This will bring rain chances back into the forecast, with the better chances across central Missouri. It will also help cool temperatures off. This wave should be east of the area later Monday with northwest flow and surface high pressure nudging into the area for Tuesday through Thursday, for cooler and quieter weather. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 1130 PM CDT THU AUG 06 2015 VFR conditions at area terminals will persist much of the overnight. However changes are anticipated overnight as scattered showers and thunderstorms develop from southeastern Kansas into southwestern Missouri north of a warm front. This could result in thunderstorms in the terminal vicinities and intervals of MVFR conditions. The scattered storms will diminish by midday Friday as the warm front lifts north. Expect an increase in southerly winds by Friday afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Foster
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 919 PM CDT THU AUG 6 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 919 PM CDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVERNIGHT ACROSS PORTIONS OF SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI. THE STRONGER STORMS MAY PRODUCE HAIL TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STORMS MAY LINGER THROUGH THE MORNING HOURS ON FRIDAY. HAIL TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. HOT AND HUMID WEATHER WILL RETURN TO THE AREA FROM FRIDAY THROUGH SUNDAY. AFTERNOON HEAT INDICES ARE EXPECTED TO BE IN THE 100 TO 110 DEGREE RANGE BOTH SATURDAY AND SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
226 AM CDT FRI AUG 7 2015
MOZ088-089-094-070815-
JASPER MO-DADE MO-LAWRENCE MO-
226 AM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DADE...NORTHEASTERN
JASPER AND NORTHERN LAWRENCE COUNTIES UNTIL 315 AM CDT...
AT 225 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GOLDEN CITY...OR 13 MILES SOUTHEAST OF LAMAR...MOVING SOUTHEAST AT 25
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
MOUNT VERNON... LOCKWOOD...
MILLER... MEINERT...
RED OAK... PENNSBORO...
DUDENVILLE... MAPLE GROVE...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 42 AND 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3730 9424 3735 9419 3735 9408 3743 9408
3729 9365 3705 9381
TIME...MOT...LOC 0725Z 298DEG 21KT 3734 9413
HATCHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 AM CDT FRI AUG 7 2015
MOZ095-103-070830-
CHRISTIAN MO-STONE MO-
247 AM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN AND NORTHERN STONE
COUNTIES UNTIL 330 AM CDT...
AT 247 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CLEVER...OR NEAR REPUBLIC...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
NIXA... OZARK...
CLEVER... SPARTA...
BILLINGS... HIGHLANDVILLE...
FREMONT HILLS... HURLEY...
SPOKANE... PONCE DE LEON...
CHADWICK... LINDEN...
SELMORE... BOAZ...
CHESTNUTRIDGE... CHRISTIAN CENTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3697 9360 3710 9360 3709 9309 3691 9305
3682 9321
TIME...MOT...LOC 0747Z 288DEG 14KT 3704 9348
HATCHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
314 AM CDT FRI AUG 7 2015
MOZ089-094-070900-
DADE MO-LAWRENCE MO-
314 AM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR DADE AND NORTHEASTERN LAWRENCE
COUNTIES UNTIL 400 AM CDT...
AT 314 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOCKWOOD...OR 9 MILES WEST OF GREENFIELD...MOVING SOUTHEAST AT 20
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
STOCKTON LAKE... GREENFIELD...
LOCKWOOD... EVERTON...
DADEVILLE... SOUTH GREENFIELD...
MEINERT... NEOLA...
PENNSBORO... SYLVANIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3738 9408 3758 9407 3746 9362 3723 9362
3718 9374
TIME...MOT...LOC 0814Z 300DEG 16KT 3746 9401
HATCHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 AM CDT FRI AUG 7 2015
MOZ094-095-102-103-070900-
CHRISTIAN MO-BARRY MO-STONE MO-LAWRENCE MO-
321 AM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHRISTIAN...
NORTHEASTERN BARRY...NORTHERN STONE AND SOUTHEASTERN LAWRENCE
COUNTIES UNTIL 400 AM CDT...
AT 321 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MOUNT VERNON...MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
AURORA... MOUNT VERNON...
MARIONVILLE... CLEVER...
CRANE... BILLINGS...
VERONA... STOTTS CITY...
HURLEY... FREISTATT...
HOBERG... CHESAPEAKE...
PONCE DE LEON... WHEELERVILLE...
ELSEY...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 38 AND 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3704 9397 3714 9394 3722 9380 3712 9361
3710 9360 3710 9357 3698 9333 3686 9334
3680 9358
TIME...MOT...LOC 0821Z 304DEG 22KT 3709 9383
HATCHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 AM CDT FRI AUG 7 2015
MOZ090>092-095-096-070915-
CHRISTIAN MO-DOUGLAS MO-WRIGHT MO-GREENE MO-WEBSTER MO-
332 AM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHRISTIAN...SOUTHERN
WEBSTER...SOUTHWESTERN WRIGHT...WESTERN DOUGLAS AND SOUTHEASTERN
GREENE COUNTIES UNTIL 415 AM CDT...
AT 332 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ROGERSVILLE...OR 10 MILES NORTHEAST OF OZARK...MOVING EAST AT 35 MPH.
LOCATIONS IN THE ADVISORY INCLUDE...
ROGERSVILLE... AVA...
SEYMOUR... SPARTA...
MANSFIELD... FORDLAND...
ELKHEAD... CHADWICK...
DOGWOOD... LINDEN...
GOODHOPE... KELTNER...
BRUNER... ROME...
OLDFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3692 9306 3708 9318 3720 9313 3710 9250
3680 9267 3681 9269
TIME...MOT...LOC 0832Z 287DEG 33KT 3711 9306
HATCHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 AM CDT FRI AUG 7 2015
MOZ095-096-103>105-070930-
CHRISTIAN MO-OZARK MO-DOUGLAS MO-TANEY MO-STONE MO-
343 AM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHRISTIAN...
NORTHEASTERN TANEY...SOUTHWESTERN DOUGLAS...NORTHEASTERN STONE AND
NORTHWESTERN OZARK COUNTIES UNTIL 430 AM CDT...
AT 343 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HIGHLANDVILLE...MOVING EAST AT 30 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
LAKE TANEYCOMO... FORSYTH...
MERRIAM WOODS... KISSEE MILLS...
HIGHLANDVILLE... ROCKAWAY BEACH...
BULL CREEK... TANEYVILLE...
SPOKANE... PONCE DE LEON...
BROWNBRANCH... RUETER...
EDGEWATER BEACH... CHESTNUTRIDGE...
GARRISON... POWERSITE...
WALNUT SHADE... OZARK BEACH...
CHRISTIAN CENTER... BRADLEYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3683 9346 3699 9332 3681 9267 3662 9277
3655 9297
TIME...MOT...LOC 0843Z 288DEG 28KT 3686 9327
HATCHThe Springfield radar (KSGF), 37 km away, was scanning. The volume nearest the first event began at 08:52 UTC.
23 thunderstorm wind, 11 flash flood, 6 heavy rain, 2 flood. Local standard time, as filed.
There was a rainfall report of 2.01 inches in 40 minutes from a home weather station.
Cabin Road was washed out after heavy rainfall.
There was a rainfall report of 5.50 inches measured.
A large tree was blown down across Larue Street near Catalina Drive in Reeds Spring.
The intersection of Highway V and Montaque Road was closed due to flash flooding.
There was over 5 inches of rainfall measured.
There was a rainfall report of 4.50 inches measured.
A church located on Sawmill Road was flooded.
There was flooding near Ponce De Leon Baptist Church.
Several large trees were blown down in Nevada.
Wind gusts were estimated up to 60 mph.
Wind gusts were estimated up to 60 mph near the south side of Stockton Lake.
Large tree limbs were blown down.
Several large tree limbs were blown down.
There were several power poles blown down near Farm Road 56 and Highway 13.
A large tree up to 2 feet in diameter was blown down.
Several large trees were blown down in Walnut Grove.
Several large trees were blown down.
There were several trees snapped and uprooted blocking a private road. A field was flooded from an over flowing creek.
Several power lines were knocked down.
Several power lines were blown down.
A barn was destroyed near Farm Road 66 and 174.
A NWS storm survey team determined that straight line thunderstorm winds of 95 to 100 mph caused considerable damage to trees and a couple structures just west of Fellows Lake. Several trees were uprooted or snapped. At least three power poles were snapped. A hay barn and an old abandoned house were destroyed.
There was tree damage south of Fellows Lake.
There were numerous tree branches blown down near Eldon.
A large tree was blown down.
Several trees were blown down over a road near the intersection of Highway 42 and T.
Several trees and power lines were blown down north of Vienna.
There were several small limbs blown down.
There were several small tree limbs blown down near Ash Grove.
A large oak tree was blown down.
Route TT was closed in both directions at Crooked Creek due to flooding.
Route EE was closed due to flooding of the Meramec River.
Route YY was closed due to flooding of the Castro Valley Creek.
Route P at Big Creek was closed due to flooding.
Farm Road 51 and Farm Road 116 were flooded at a couple locations.
Route V at Deer Creek was closed due to flooding.
Farm Road 43 and Farm Road 190 west of Republic were flooded and impassable.
State Highway 97 at the Spring River was closed due to flooding.
State Highway BB at the Big Piney River was closed due to flooding.
There was a rainfall report measured of 4.43 inches in a 24 hour period.
The Sinkin Raws site measured 5.04 inches of rainfall in a 24 hour period.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590542, 588776, 590563, 590527, 588777, 590543, 590565, 590160, 590161, 590528, 590558, 590556, 590529, 590557, 590530, 590531, 590532, 590533, 590534, 590535, 590536, 590537, 590539, 590540, 590547, 590549, 590551, 590552, 590553, 590554, 590555, 590162, 590164, 590167, 590168, 590169, 590170, 590171, 590560, 590562, and more.